MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREE HOLE SHELL 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. REF THREE HOLE SHELL 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71336452
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a delay longer than 30 minutes occured during surgery because the inner lining could not be installed.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned genesis ii constrained liner revealed no damage was observed on the inner surface of the implant or the porous surface.No material deviations were observed in the course of this investigation.From this investigation, it could not be determined why the liner would not seat in the shell intraoperatively.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A dimensional inspection was attempted; the damage/deformation at several features of the device would not allow for accurate measurement.The features that could be measured were within specification.A clinical analysis indicated that based on the limited information, the root cause of the liner not seating, could have been the "out of tolerance" shell but it cannot be confirmed as only the shell was returned for testing and examination.The liner was not returned for examination.The surgery was completed and there was no report of harm to the patient.A review of complaint history did not reveal additional complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
REF THREE HOLE SHELL 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7425836
Report Number1020279-2018-00753
Device Sequence Number18860072
Product Code MBL
UDI-Device Identifier03596010454355
UDI-Public03596010454355
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K960094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71336452
Device Lot Number17EM07742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer03/23/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient Weight90